MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.0MM BIHEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH 3.0MM BIHEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS
Catalog Number 03.607.001
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Not Applicable (3189)
Date of Event 02/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that a screwdriver stripped in situ.Used same like product to complete the procedure.A spring also was broken prior to use, and same like product was used to complete the procedure, no signs, symptoms or patient involvement, procedure successfully completed.This report if for one (1) 3.0mm bi hexagonal screwdriver with t-handle.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part: 03.607.001, lot: 3607057, manufacturing site: haegendorf, release to warehouse date: december 27, 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the tip of the screwdriver, bihexagonal 3.0mm is broken off as complained.The part of bihexagonal tip was not returned for investigation.The visible part of the shaft of screwdriver is strongly twisted in counterclockwise direction.Dimensional inspection: drawing was reviewed for verification of the material, hardness, and dimensions of the screwdriver shaft.Feature/test/description: shaft - tip outer diameter, results: "pass" the measured dimensions were found to be within the given specifications per the drawings referenced above.Document/specification review: the sub-component 50160151 is not lot tracked.Therefore the last three potential work orders that were produced prior to lot 3607057 were reviewed.The review has shown that with 1.4034 the correct material was used and that the hardness was within the specification from drawing.Summary the complaint condition is confirmed as the tip of the screwdriver is broken off.This production lot (3607057) was manufactured in december 2010 according to the specification.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.The correct material was used, and the hardness parameters were within the specifications.The screwdriver tip was strongly twisted before it broke, which indicates that it was exposed to very high torsional loads.Based on that, it can be assumed that too much applied torque in combination with high lateral stress caused the breakage of the screwdriver tip.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.G4: date received by manufacturer on initial report should be february 6, 2020.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6 patient code 3189 removed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0MM BIHEXAGONAL SCREWDRIVER WITH T-HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9770669
Report Number8030965-2020-01538
Device Sequence Number609449
Product Code HXX
UDI-Device Identifier07611819185371
UDI-Public(01)07611819185371
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.607.001
Device Lot Number3607057
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2020
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer03/24/2020
04/03/2020
Initial Report FDA Received Date02/28/2020
Supplement Report FDA Received Date03/31/2020
04/22/2020
Patient Sequence Number1